Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 37, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 30, 2020, 8:44 PM EDT for Osceola County, Florida. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2020, 8:44 PM EDT (00:44 UTC)
- Expired
- May 30, 2020, 9:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 69 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 9:15 PM EDT | TSTM WND GST 63 | 6 Sse West Lake Toho, FL | LAKE TOHOPEKALIGA SITE ON DATASCOPE REPORTED A SUSTAINED WIND SPEED OF 36 MPH/31 KT OUT OF THE NNE WITH A WIND GUST OF 63 MPH/55 KT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 0.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
The text
As transmitted.
908
WUUS52 KMLB 310044
SVRMLB
FLC097-310130-
/O.NEW.KMLB.SV.W.0037.200531T0044Z-200531T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
844 PM EDT Sat May 30 2020
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Northern Osceola County in east central Florida...
* Until 930 PM EDT.
* At 844 PM EDT, a severe thunderstorm was located near Saint Cloud,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Kissimmee, Saint Cloud, Holopaw, West Lake Toho and East Lake Toho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2835 8130 2835 8126 2816 8099 2799 8137
2802 8139 2801 8138 2804 8136 2807 8137
2807 8135 2808 8135 2809 8143 2812 8146
2814 8146 2814 8147 2822 8152
TIME...MOT...LOC 0044Z 313DEG 12KT 2819 8133
HAIL...<.75IN
WIND...60MPH
$$
Weitlich2 follow-up statements
206
WWUS52 KMLB 310056
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
856 PM EDT Sat May 30 2020
FLC097-310130-
/O.CON.KMLB.SV.W.0037.000000T0000Z-200531T0130Z/
Osceola FL-
856 PM EDT Sat May 30 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHERN OSCEOLA COUNTY...
At 855 PM EDT, a severe thunderstorm was located near Saint Cloud,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kissimmee, Saint Cloud, Holopaw, West Lake Toho and East Lake Toho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2835 8130 2835 8126 2816 8099 2799 8137
2802 8139 2801 8138 2804 8136 2807 8137
2807 8135 2808 8135 2809 8143 2812 8146
2814 8146 2814 8147 2822 8152
TIME...MOT...LOC 0055Z 329DEG 14KT 2815 8131
HAIL...<.75IN
WIND...60MPH
$$
Weitlich629
WWUS52 KMLB 310125
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
925 PM EDT Sat May 30 2020
FLC097-310134-
/O.EXP.KMLB.SV.W.0037.000000T0000Z-200531T0130Z/
Osceola FL-
925 PM EDT Sat May 30 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OSCEOLA COUNTY WILL
EXPIRE AT 930 PM EDT...
The storm which prompted the warning has weakened. Therefore, the
warning will be allowed to expire. However gusty winds and heavy
rain are still possible with this thunderstorm.
LAT...LON 2835 8130 2835 8126 2816 8099 2799 8137
2802 8139 2801 8138 2804 8136 2807 8137
2807 8135 2808 8135 2809 8143 2812 8146
2814 8146 2814 8147 2822 8152
TIME...MOT...LOC 0124Z 313DEG 12KT 2808 8123
$$
WeitlichWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:47 PM EDT, 5 hours 57 minutes earlier.
Area forecast discussion, May 30, 2:47 PM EDT, 5 hours 57 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 247 PM EDT Sat May 30 2020 .DISCUSSION... Current-Tonight...Weak troughing aloft exists across the southeast U.S. today brining westerly flow aloft to the region. Overall a weak pressure pattern remains in place at the surface across ECFL with early morning light SWRLY over the interior and backing to ESE/SE along the coast due to the early sea breeze initiation. This early initiation has lead to an earlier ignition of convection near the east coast. Both east/west coast sea breezes will be active today with the majority of activity piling up across the eastern/central peninsula by late day/early evening. Similar threats continue from storms: frequent cloud to ground lightning, gusty winds of 40-50 mph in a few stronger cells, and torrential downpours leading to a quick 2-3 inches of rain locally in a short period of time under heaviest activity. This could cause localized/nuisance flooding in some areas, especially where heavy rains have fallen recently. Steering flow appears to be light and toward the E or NE, but later day boundary collisions could create some additional slow erratic motion from cells. Showers and storms will persist into evening, especially toward the east coast where steering will bring activity to the coast and adjacent waters past nightfall. Scattered coverage in the evening will taper off to isolated by around 11 PM. Conditions overnight muggy with temperatures slowly sinking into the U60s to L70s areawide for mins. Sunday-Tuesday...(Previous Discussion Slightly Modified)...Mid level trough covering the NE CONUS will shift eastward into the western Atlantic and amplify as additional short wave energy drops SE and offshore into the mean trough position. As this occurs, a mid level ridge with an meridional axis will build east across the SE CONUS and FL. At the surface, a weak surface front will drop southward into NOFL Sun night and through ECFL Mon-Mon night, with high pressure building into Florida behind it Tue. Expect a little slower convective day Sun, (POPs 20 Treasure Coast/30-40 elsewhere). Dearth of surface/steering flow, coupled with expected early initiation will lead to another round of slow moving storms with torrential rainfall and CG lightning the primary concerns, along with brief wet microburst winds. Flow shifts to onshore for Mon-Tue as deeper moisture/higher POPs gets shunted southward. Mode of convection will become more of showers/isolated TS as freshening onshore flow lowers diurnal instability some, and makes for a more diffuse/faster moving ECSB. POPs MON 20-30 north/40- 50 south, decreasing to 20 north/30-40 south Tue. Will also see small threat for nocturnal showers materialize, mainly central/south. Max temps U80s coast/L90s inland Sun, L80s coast/M-U80s inland Mon and L80s for all by Lake Co (M80s) Mon. Mins mainly in the 70s, with U60s away from the coast Tue night owing to drier air allowing for more of nocturnal temp drop. Wednesday-Saturday...There remains significant disparity in the extended range with how the model guidance handles the evolution of the Central American Gyre (CAG) pattern late next week. This in turn impacts the downstream flow pattern across Florida. A piece of vorticity is forecast to eject out of the gyre Wed-Thu, and lift north to NW into the GOMEX. The ECM brings this much closer to FL than either the GFS/CMC, which turn the feature westward. The latter models keep more ridging across FL while the ECM eventually rebuilds the ridge over the state Fri-Sat as a larger portion of the gyre ejects out toward the western GOMEX. The ECM also shows deeper moisture over the area late next week than either GFS/CMC. Per model consensus, the forecast continues to show POPs (20-40) confined from Brevard south Wed, steadily increasing to 40-50 for Fri-Sat, closer to the wetter ECM. Temps remain a bit below normal for Wed, then near climo from Thu onward. && .AVIATION...VFR conditions outside of convection over the next 24 hours. Warm, moist, unstable atmosphere has lead to early ignition of showers and storms across ECFL today. Light SW/WSW flow over the interior with coastal TAF sites veering SE/ESE this afternoon. The majority of showers and storms will form across the eastern/central part of the peninsula late afternoon/early evening along the E/W coast sea breezes. Activity will diminish thru mid-late evening. MVFR in/around storms (ISOLD-SCT IFR). && .MARINE...Today-Tonight...ESE/SE winds near the coast and S/SSE over the open Atlc this afternoon and forecast to gradually veer to SSW/SW again this evening/overnight. We have seen an earlier ignition and higher coverage of convection along the coast early this afternoon. Mariners across the intracoastal waterways and near shore Atlc waters will need to keep an eye to the sky for threatening weather. Threats include frequent cloud to water lightning, torrential downpours, and wind gusts in excess of 35 kts. Seas 2 ft very near shore and south of Stuart with generally 3-4 ft elsewhere. Sun-Wed...(Previous Discussion)...Benign marine conditions (outside of diurnal storms) remain in the forecast for Sun. Deteriorating wind/seas still on tap for early next week as a frontal boundary sags south through the peninsula, with a strengthening pressure ridge building south across the Atlantic Mon-Tue. ENE to E winds will approach 20kt, with season building to 5-7ft, with headlines for SCA beyond 20nmi expected late Mon through Tue. Winds/seas begin to ease as the ridge expands eastward over the western Atlantic, allowing winds to decrease as they veer slightly to SE. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 91 74 85 / 40 30 30 20 MCO 72 94 74 92 / 30 40 20 40 MLB 72 90 75 85 / 20 40 30 40 VRB 71 91 72 86 / 20 40 30 40 LEE 73 94 73 92 / 20 40 10 20 SFB 72 93 73 88 / 30 40 30 30 ORL 73 93 75 90 / 30 40 20 30 FPR 70 91 73 86 / 20 40 20 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && FORECAST...Sedlock IMPACT WEATHER....Leahy AVIATION...Watson
Hazardous weather outlook, May 30, 8:27 AM EDT, 12 hours 17 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 827 AM EDT Sat May 30 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-310000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 827 AM EDT Sat May 30 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous lightning storms will develop across most of east central Florida this afternoon, with the greatest coverage of storms across the inland areas from Interstate 95 in Volusia and northern Brevard counties, west to the I-4 corridor. Developing storms will be slow moving toward the east, but expect some erratic movement due to boundary collisions and weak steering flow late in the day. The strongest storms will be capable of producing dangerous cloud to ground lightning, torrential downpours, and strong wind gusts of 40 to 50 mph. Persons outdoors should remain alert for changing weather conditions, and be prepared to go indoors and wait for the storms to pass before returning outdoors. .FLOOD IMPACT... Locally heavy rainfall is expected. Heaviest rainfall amounts of 2 to 3 inches are possible within a one to two hour period. Considering previous rainfall this past week, minor flooding of roads, culverts, and low lying and poor drainage areas will be possible. .RIP CURRENT IMPACT... There is a Moderate risk of life-threatening rip currents today at all east central Florida beaches. While dangerous rip currents will be present all day the risk will be greatest through Noon today and again after 6 PM this evening, due to tidal effects. Be sure to always swim at a life guarded beach and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous showers and lightning storms will develop near the east coast and into the interior. Some storms over the interior will move toward the east coast during mid through late afternoon. Some of these storms could produce wind gusts in excess of 34 knots over inland lakes and coastal waterways. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Scattered to numerous showers and lightning storms will occur Sunday and diminish in coverage from early through the middle of next week. Deadly cloud to ground lightning strikes, localized flooding from heavy rainfall, and gusty winds are the main threats. The risk of rip currents will likely be moderate into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today and tonight. Sedlock
In the hours before
Special weather statement, May 30, 4:54 PM EDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Melbourne FL
454 PM EDT Sat May 30 2020
FLZ058-059-064-302145-
St. Lucie FL-Okeechobee FL-Martin FL-
454 PM EDT Sat May 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LUCIE...EAST
CENTRAL OKEECHOBEE AND NORTHWESTERN MARTIN COUNTIES UNTIL 545 PM
EDT...
At 454 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Four Seasons Estates, or 11 miles northeast of
Treasure Island, moving south at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Indiantown and J And S Fish Camp.
LAT...LON 2708 8066 2711 8066 2717 8072 2740 8074
2740 8054 2707 8045
TIME...MOT...LOC 2054Z 353DEG 12KT 2732 8064
WeitlichSpecial weather statement, May 30, 6:23 PM EDT, 2 hours 21 minutes before
Special Weather Statement National Weather Service Melbourne FL 623 PM EDT Sat May 30 2020 FLZ041-044-046-302300- Northern Lake County FL-Seminole FL-Inland Volusia FL- 623 PM EDT Sat May 30 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEMINOLE... NORTHEASTERN LAKE AND CENTRAL VOLUSIA COUNTIES UNTIL 700 PM EDT... At 622 PM EDT, Doppler radar was tracking a strong thunderstorm over Cassia, moving southeast at 10 mph. Additional strong storms over DeLand will also continue. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Deltona, Sanford, DeLand, Lake Mary and Orange City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2896 8112 2874 8137 2897 8162 2920 8135 TIME...MOT...LOC 2222Z 313DEG 10KT 2892 8145 Weitlich
Special weather statement, May 30, 6:46 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Melbourne FL
646 PM EDT Sat May 30 2020
FLZ045-302330-
Orange FL-
646 PM EDT Sat May 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ORANGE COUNTY UNTIL 730
PM EDT...
At 645 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wedgefield, moving southwest at 15 mph. Additional strong storms
are developing over Orlando.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Orlando, Winter Park, Maitland, Wedgefield and Avalon Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2862 8140 2862 8133 2861 8132 2861 8098
2842 8097 2845 8143
TIME...MOT...LOC 2245Z 034DEG 13KT 2851 8109
WeitlichSpecial weather statement, May 30, 7:00 PM EDT, 1 hour 44 minutes before
Special Weather Statement National Weather Service Melbourne FL 700 PM EDT Sat May 30 2020 FLZ041-044>046-302345- Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL- 700 PM EDT Sat May 30 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...EAST CENTRAL LAKE... NORTH CENTRAL ORANGE AND CENTRAL VOLUSIA COUNTIES UNTIL 745 PM EDT... At 659 PM EDT, Doppler radar was tracking a strong thunderstorm near Lake Mary, moving south at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Deltona, Sanford, Altamonte Springs, Oviedo and Winter Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2885 8148 2894 8129 2861 8115 2863 8146 TIME...MOT...LOC 2259Z 349DEG 19KT 2879 8138 Weitlich
Special weather statement, May 30, 8:01 PM EDT, 43 minutes before
Special Weather Statement National Weather Service Melbourne FL 801 PM EDT Sat May 30 2020 FLZ045-053-310045- Osceola FL-Orange FL- 801 PM EDT Sat May 30 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND NORTH CENTRAL OSCEOLA COUNTIES UNTIL 845 PM EDT... At 800 PM EDT, Doppler radar was tracking a strong thunderstorm over Oak Ridge, moving east at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Orlando, Kissimmee, Ocoee, Windermere and Bay Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2837 8164 2859 8149 2852 8114 2822 8137 TIME...MOT...LOC 0000Z 283DEG 11KT 2847 8144 Weitlich
Special weather statement, May 30, 8:41 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Melbourne FL
841 PM EDT Sat May 30 2020
FLZ053-310130-
Osceola FL-
841 PM EDT Sat May 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSCEOLA COUNTY UNTIL
930 PM EDT...
At 840 PM EDT, Doppler radar was tracking a strong thunderstorm over
Saint Cloud, moving southeast at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Kissimmee, Saint Cloud, East Lake Toho, Narcoossee and West Lake
Toho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2835 8126 2819 8106 2804 8133 2807 8136
2807 8135 2808 8135 2809 8138 2823 8153
TIME...MOT...LOC 0040Z 313DEG 12KT 2823 8132
WeitlichThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:01 PM EDT | Special Weather Statement | MLB | Orange | 44 min |
| May 30, 8:17 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 28 min |
| May 30, 8:30 PM EDT | Areal Flood Advisory | MLB | Orange, Osceola | 90 min |
| May 30, 8:41 PM EDT | Special Weather Statement | MLB | Osceola | 49 min |
| May 30, 9:23 PM EDT | Areal Flood Advisory | MLB | Osceola | 82 min |
| May 30, 9:24 PM EDT | Special Weather Statement | MLB | Osceola | 51 min |
| May 31, 3:34 PM EDT | Special Weather Statement | MLB | Volusia | 26 min |
| May 31, 4:01 PM EDT | Special Weather Statement | MLB | Seminole | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.